Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hearing loss from cold, prednisone and hiv
May 17, 2008

Hello and thanks for your continued help. As a result of a cold, I've had hearing loss and congestion in my ear for about eight weeks. I've used antibiotics, decogestants, antihistamines, etc. Went to my audiologist, and they referred me to an ENT specialist. He said that normally he would prescribe a steroid for this(probably prednisone), but because I'm HIV+, he would not and gave me more antibiotics and antihistamines. I asked why no steroids and he said it would lower the immune system. I am healthly, on Atripla, no viral load and cd4's around 600. Isn't he mistaken? It seems like more and more antibiotics would be harmful as well. Thank you,

Response from Dr. Holodniy

There is no harm in giving a short course of steroids for the appropriate condition to folks with HIV infection. We do it all the time. Yes steroids affect the immune system, and it is exactly that reason (if this is an inflammatory-post infectious process) we would give them. Your numbers are great, so I don't see a problem, if steroids are the appropriate course of action here.



Previous
FALLOPIAN TUBES CLOSED - CAN I GO FOR OPERATION
Next
pneumonia vaccine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement